medication interactions ?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Dec 2008
Total Posts : 164
   Posted 12/19/2008 1:21 AM (GMT -6)   
ok im wondering if i did a bad thing or not.....

ill try to keep this short and straight forward but im bound to get confusing so just bare with me...

a year or go i was put on nortriptyline (sp?)for migraines and shortly after that i was seeing a heart doctor and he noticed that i was also on lexapro and klonipon and told me those mixed with nortriptyline wasn't a good idea. so asked my general Dr. and he said it would be about a month ago i started getting more and more heart palpitations and asked my Dr. about them and he said not to worry. i didn't think to ask about the meds as it wasnt a concerned at the time but when i got home i was googling medicines and came across an article about drug interactions and they had a link (lost it) and i seen that nortriptyline and one of the other meds i was on causes alot of what i had going on when mixed.(i know iam being vague but my memory isn't so good). so to make a long story short i stopped taking the nortriptyline. i weened myself off of it for a week and my heart palpitations have decreased alot but now my head has been feeling "full" and i get real dizzy.
did i do the wrong thing by stopping the nortriptyline ? i never told my Dr.

p.s. i know google searching is bad and iam cutting back. shocked

Green Grove
Veteran Member

Date Joined Oct 2008
Total Posts : 2424
   Posted 12/19/2008 3:03 AM (GMT -6)   
Hey :)

Yes googling is bad, lol. . . We are all guilty of it from time to time because Health Anxiety is pretty stessful :) IMHO, if you are that nervous about the interactions of drugs, just go and get a second opinion. Your local pharmacist/chemist might be able to give you some insight on it too. One thing that might be good for you is to make sure all of your medical people know you have Health Anxiety issues so they can be a little more careful when speaking to you. Tell them that this is your preference.

I really think both of us should be on the Health Anxiety thread. . . :)

Take care and hope all works well for you!

Much Love, Hugs, Peace & Comfort :)
Your bro,

Regular Member

Date Joined Dec 2008
Total Posts : 80
   Posted 12/19/2008 3:46 AM (GMT -6)   
Hi Twistedmentality
You can also try and press on the drug checker see if it has any interactions. But always make sure with the doctor.
Google searching is what "causes" my anxiety lol jk but yes i google everyttthiiing. Can you related? Side effects interactions and many other anxiety related things.
Hope this works :)


Veteran Member

Date Joined Jul 2008
Total Posts : 2268
   Posted 12/19/2008 1:50 PM (GMT -6)   
I really think you need to follow Sam's advice & talk to your doctor.
Your doctors know what they are doing. You need to trust them. It is really not very safe to take yourself off of anti-depressants. That needs to be done under a doctor's supervision. Please call your prescribing doctor & tell him what you did so he can keep you safe and help you to feel better.

You can always get a second opinion, but in the meantime try to relax and listen to what your doctor suggests. Most likely your symptoms were from anxiety about taking the meds. I know the web lists the symptoms of Seratonin Syndrome in a way that makes them seem like many people could have it. What it doesn't list is the degree to which you would have those symptoms. They are severe & debilitating; I know. I became like a different person on the meds -- all of my family & friends were asking me what was wrong b/c I was up 24/7 for days on end rambling nonsense like a drug-crazed addict. You would not have been able to function at all & there would have been no doubt in anyone's mind who saw you that you needed immediate medical attention.

Lots of people are on more than one anti-depressant. Doctors have been co-prescribing these drugs for years & there have only been a handful of reactions where someone became sick. Try to keep that in mind. :)

feel better,

Veteran Member

Date Joined Nov 2006
Total Posts : 1745
   Posted 12/19/2008 5:29 PM (GMT -6)   
I understand what Frances is trying to say, but as I just said in another post I was put on Nortryptiline (a tricyclic anti-depressant) by my diagnostic team to see if that helped with stomach problems I was having. It didn't help and they diagnosed "atypical panic disorder" instead.

I wasn't prescribed anything by them, but later on I went to my primary care doctor and asked about treating the anxiety. He wanted to put me on Klonopin but asked me three times if I was still taking the Nortryptiline he'd seen in my chart.

So I don't know. I don't think it's a good idea to take yourself off a med, but if you think there's an interaction there may be a legitmate concern. If it were me and my doctor had already told me several times not to worry, I think I'd skip him and go straight for the second opinion. Now that you've already stopped the trycyclic I'd go ahead and do this as soon as I could. But I wouldn't think it was going to kill me...I would just want to make sure it was straightened out.

Good Luck,

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 12/19/2008 6:15 PM (GMT -6)   
Yes please do seek a second opinion of the psychiatrist when your looking at combining psych meds.  Many of the meds are used off label for other things too.
I have ended up in Hospital twice for wrong med dosing.
Be safe.

Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~* *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources

Veteran Member

Date Joined Dec 2008
Total Posts : 1015
   Posted 12/19/2008 9:49 PM (GMT -6)   
I would tend to go with a specialist before my regular doctor. Over the years I've noticed PCPs don't know very much about anxiety/panic disorder. I think you were right in taking yourself off the one drug. But the doctor that prescribed should probably know. Don't worry!

Regular Member

Date Joined Dec 2008
Total Posts : 164
   Posted 12/20/2008 12:57 AM (GMT -6)   
hey guys thanks for everything, it helps. i guess maybe a new doc is what i need. a little about my concerns with my Dr...... last year my mother was having severe stomach cramps and related problems to that.she in return was having panic attacks.she went to the same Dr. as i do and he told her that it was anxiety causing the problem(on more then one occasion).it later got so bad that we found out(through a gasternoligsit of all things) she had ovarian cysts and had to have a full historectomy(sp?). so i have my doubts about my doc but at the same time i know i over react about things.finding the fine line between the two is hard for me.i wish i just could not worry about this stuff...
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 10:11 AM (GMT -6)
There are a total of 2,709,454 posts in 298,814 threads.
View Active Threads

Who's Online
This forum has 153335 registered members. Please welcome our newest member, Mom of boys.
345 Guest(s), 21 Registered Member(s) are currently online.  Details
Chapelle, JayMot, 81GyGuy, XxdavexX, tidalmouse, ChristyLat, JNF, Scaredy Cat, Paxton, Sean.scott256, TilTheEndOfTime, ks1905, exqualls, Old Mike, Bacon Girl, mijos81, brucen36, Katmom, Maraki, Nosila, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer